Characterization of risk: a sharp law of large numbers
Hammond, Peter J., 1945- and Sun, Yeneng (2007) Characterization of risk: a sharp law of large numbers. Working Paper. Coventry: University of Warwick, Department of Economics. (Warwick economic research papers).
WRAP_Hammond_twerp_806.pdf - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Official URL: http://www2.warwick.ac.uk/fac/soc/economics/resear...
An extensive literature in economics uses a continuum of random variables to model individual random shocks imposed on a large population. Let H denote the Hilbert space of square-integrable random variables. A key concern is to characterize the family of all H-valued functions that satisfy the law of large numbers when a large sample of agents is drawn at random. We use the iterative extension of an infinite product measure introduced in  to formulate a “sharp” law of large numbers. We prove that an H-valued function satisfies this law if and only if it is both Pettis-integrable and norm integrably bounded.
|Item Type:||Working or Discussion Paper (Working Paper)|
|Subjects:||H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
|Divisions:||Faculty of Social Sciences > Economics|
|Library of Congress Subject Headings (LCSH):||Hilbert space, Stochastic partial differential equations, Risk -- Mathematical models, Law of large numbers, Mathematical statistics|
|Series Name:||Warwick economic research papers|
|Publisher:||University of Warwick, Department of Economics|
|Place of Publication:||Coventry|
|Number of Pages:||8|
|Status:||Not Peer Reviewed|
|Access rights to Published version:||Open Access|
|References:|| C. D. Aliprantis and K. C. Border, Infinite Dimensional Analysis: A Hitchhiker’s Guide, 2nd edition, Springer, New York, 1999.  N. I. Al-Najjar, Decomposition and characterization of risk with a continuum of random variables, Econometrica 63 (1995), 1195–1224.  N. I. Al-Najjar, Decomposition and characterization of risk with a continuum of random variables: corrigendum, Econometrica 67 (1999), 919–920.  Y. S. Chow and H. Teicher, Probability Theory: Independence, Interchangeability, Martingales, 3rd edition, Springer, New York, 1997.  J. Diestel and J. J. Uhl, Vector Measures, American Mathematical Society, Rhode Island, 1977.  P. J. Hammond and Y. N. Sun, The essential equivalence of pairwise and mutual conditional independence, Probability Theory and Related Fields 135 (2006), 415–427.  P. J. Hammond and Y. N. Sun, Monte Carlo simulation of macroeconomic risk with a continuum of agents: The general case, Warwick Economics Research Paper No. 803 (2007) available from http://ideas.repec.org/p/wrk/warwec/803.html; Economic Theory, forthcoming.  J. Hoffmann-Jørgensen, The law of large numbers for non-measurable and non-separable random elements, Ast´erisque 131 (1985), 299–356.  M. A. Khan and Y. N. Sun, Weak measurability and characterizations of risk, Economic Theory 13 (1999), 541–560.|
Actions (login required)